MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 30935
Medical Device Problem Codes Difficult to Remove (1528); Defective Device (2588); Difficult to Advance (2920)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the removal difficulty occurred.Two apdl/6.3 flexima regular all purpose drainage were selected for use.The first device was advanced over the guidewire and through the incision in the skin and inserted in the patient.During insertion, the device started to crumple like an accordion and got stuck.No kinks were noted.The device was carefully removed from patient with increased pulling force and was a bit painful.There was no permanent damage to the patient.Another of the same device was used; however, the same issue occurred.After confirming the guide wire was still in the right place, an apdl 8 flexima regular catheter was used and the procedure was successfully completed.There were no complications reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the device was returned with the metal cannula loaded in the catheter.Visual inspection revealed the metal cannula was kinked at the proximal section.No other issues were observed in the devices.The metal cannula was inserted and retracted from the catheter without issues and the pigtail was in a correct shape.No issues were identified in the pigtail after metal cannula unloaded.Inspection of the media revealed only the device distal section and the stent deformation was observed on the video.During product analysis, no deformation was notice at distal section.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).Age at time of event: 18 years or older.Device evaluated by mfr: the device was returned with the metal cannula loaded in the catheter.Visual inspection revealed the metal cannula was kinked at the proximal section.No other issues were observed in the devices.The metal cannula was inserted and retracted from the catheter without issues and the pigtail was in a correct shape.No issues were identified in the pigtail after metal cannula unloaded.Inspection of the media revealed only the device distal section and the stent deformation was observed on the video.During product analysis, no deformation was notice at distal section.
 
Event or Problem Description

Brand Name
FLEXIMA APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13446226
Report Number2134265-2022-01131
Device Sequence Number4328112
Product Code FFA
UDI-Device Identifier08714729323099
UDI-Public08714729323099
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model Number30935
Device Catalogue Number30935
Device Lot Number0027693585
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/02/2022
05/04/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/24/2022
05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown